Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 24, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 26, 2006, 9:51 AM CDT for 16 counties in Kansas. It took effect at May 26, 2006, 11:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 9:51 AM CDT (14:51 UTC)
- In effect from
- May 26, 2006, 11:00 AM CDT
- Expired
- May 26, 2006, 1:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 261451 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 951 AM CDT FRI MAY 26 2006 ...GUSTY SOUTH WINDS EXPECTED TODAY... .A TROUGH OF LOW PRESSURE WILL INTENSIFY ACROSS THE HIGH PLAINS TODAY. THIS WILL RESULT IN STRONG SOUTH WINDS. KSZ030-031-045-046-064-065-076>080-085>089-262300- /O.NEW.KDDC.WI.Y.0024.060526T1600Z-060527T0000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS- KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION 951 AM CDT FRI MAY 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH BY LATE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FINCH
1 follow-up statement
000 WWUS73 KDDC 261846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CDT FRI MAY 26 2006 ...SOUTH WINDS WEAKER THEN EXPECTED... .SOUTH WINDS HAVE STAYED BELOW WIND ADVISORY CRITERIA AND WILL REMAIN SO FOR THE REMAINDER OF THE AFTERNOON. KSZ030-031-045-046-064-065-076>080-085>089-262000- /O.CAN.KDDC.WI.Y.0024.000000T0000Z-060527T0000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS- KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION 146 PM CDT FRI MAY 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 26, 3:02 AM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, May 26, 3:02 AM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 AM CDT FRI MAY 26 2006 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES WILL BE TSTORM CHANCES TODAY AND SATURDAY AND WINDS. UPPER FLOW WILL TRANSITION TO SOUTHWEST AND WILL STRENGTHEN WITH TIME. THIS ALONG WITH LOWERING HEIGHTS IN THE WEST WILL GRADUALLY STRENGTHEN THE LEESIDE TROF RESULTING IN WINDY CONDITIONS THRU SATURDAY. WINDS MAY FLIRT WITH ADVISORY CRITERIA TODAY AND WILL LIKELY EXCEED IT ON SATURDAY WITH THE GRADIENT TIGHTENING OVER WESTERN KS. MODELS FORECAST A RETREATING WARM FRONT OVER NORTHERN KANSAS BY THIS AFTERNOON WITH THE WRF BREAKING OUT SOME CONVECTION ALONG IT. WILL CONTINUE THE THEME FROM THE PREVIOUS COUPLE OF FORECASTS...KEEPING THE LOW CHC POPS IN THE FAR NORTH NEAR HYS NEAR THE FRONT LOCATION. OTHER HIGH BASED STORMS WILL LIKELY DEVELOP ALONG THE LEE TROF/DRYLINE OUT WEST BUT AM ONLY EXPECTING WIDELY SCATTERED COVERAGE AND 15-20 POPS SHOULD COVER. AM NOT EXPECTING WIDESPREAD SEVERE BUT GIVEN THE TIME OF YEAR ANY OF THE STORMS WHICH DEVELOP COULD PRODUCE HAIL AND GUSTY WINDS GIVEN THE DEEP MIXED LAYER UNDERNEATH CLOUD BASE. THE UPPER FLOW STRENGTHENS FROM THE SOUTHWEST ON SATURDAY AND THIS WILL ALLOW THE DRYLINE TO MIX FARTHER EAST INTO MY CWA. PREDICTED LOCATION FROM LBL TO GCK TO DIGHTON LOOKS REASONABLE. AS IS TYPICAL WITH THIS SCENARIO AN ISOLATED STORM OR TWO COULD POP ALONG THE DRYLINE DURING PEAK HEATING. WILL COVER WITH ISOLATED 10 POPS ALONG AND JUST AHEAD OF PREDICTED DRYLINE LOCATION. HIGHS TODAY AND TOMORROW SHOULD REACH THE MID TO UPPER 90S WITH LOWS IN THE 60S AND LOWER 70S. DAYS 3-7... CURRENT EXTENDED FORECAST LOOKS GOOD. NEW GFS IS BRINGING COLD FRONT THROUGH CWA ON TUE WITH SOME COOLER TEMPERATURES FOR THE MIDDLE OF THE WEEK. ECMWF IS NOT AS AGGRESSIVE WITH THIS FRONT AND JUST KEEPS IT LINGERING OVER WESTERN KS UNTIL PUSHING IT THROUGH LATE WED/THU. IT LOOKS LIKE CONVECTIVE FEEDBACK FROM THE GFS IS WHAT IS HELPING TO PUSH THIS COLD FRONT THROUGH SO QUICKLY...SO WILL HOLD OFF FOR NOW ON COOLING TEMPERATURES DOWN FOR THE MIDDLE OF THE WEEK. OTHERWISE...JUST TWEAKED A FEW TEMPERATURES AND LEFT THE REMAINDER OF THE FORECAST AS IS. && .PRELIMINARY POINT TEMPS/POPS... DDC 96 69 96 67 / 20 20 10 10 GCK 96 67 98 64 / 20 20 10 10 EHA 97 64 96 63 / 20 20 0 0 LBL 97 67 98 65 / 20 20 10 10 HYS 95 69 96 67 / 30 30 10 10 P28 98 72 96 70 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/28 LACY/GRZYWACZ
Hazardous weather outlook, May 26, 4:02 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT FRI MAY 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-270915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT OF THE AREA BY AROUND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LACY
In the hours before
Local storm report, May 26, 7:08 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
708 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 4 N GARDEN CITY 38.03N 100.86W
05/25/2006 M61.00 MPH FINNEY KS PUBLIC
0803 PM HAIL 9 W ENGLEWOOD 37.02N 100.15W
05/25/2006 E0.88 INCH MEADE KS TRAINED SPOTTER
0810 PM HAIL 17 SW ASHLAND 37.01N 99.99W
05/25/2006 E1.00 INCH CLARK KS TRAINED SPOTTER
0845 PM TSTM WND GST 12 SSW CIMARRON 37.65N 100.43W
05/25/2006 E75.00 MPH GRAY KS TRAINED SPOTTER
0850 PM HAIL 21 WSW MEDICINE LODGE 37.17N 98.93W
05/25/2006 E1.00 INCH BARBER KS TRAINED SPOTTER
0920 PM HAIL 11 NE ASHLAND 37.30N 99.63W
05/25/2006 E1.00 INCH CLARK KS CO-OP OBSERVER
WINDS GUSTED OUT OF THE SOUTH AT 50 TO 60 MPH ESTIMATED
ROUGHLY 10 MINUTES BEFORE THE HAIL.
0920 PM HAIL 3 W DODGE CITY 37.76N 100.07W
05/25/2006 E0.88 INCH FORD KS TRAINED SPOTTER
0923 PM HAIL 3 NW DODGE CITY 37.79N 100.05W
05/25/2006 E0.88 INCH FORD KS NWS EMPLOYEE
0940 PM HAIL 3 SW COLDWATER 37.23N 99.38W
05/25/2006 E0.75 INCH COMANCHE KS LAW ENFORCEMENT
0942 PM HAIL COLDWATER 37.26N 99.34W
05/25/2006 E0.75 INCH COMANCHE KS LAW ENFORCEMENT
1000 PM HAIL JETMORE 38.08N 99.89W
05/25/2006 E0.88 INCH HODGEMAN KS TRAINED SPOTTER
1030 PM HAIL 3 S LEWIS 37.89N 99.25W
05/25/2006 E0.75 INCH EDWARDS KS TRAINED SPOTTER
1102 PM HAIL PRATT 37.65N 98.74W
05/25/2006 E1.00 INCH PRATT KS EMERGENCY MNGR
56 MPH WINDS WERE REPORTED AT THE PRATT AIRPORT AT 1102
PM.
&&
GRZYWACZThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:27 PM CDT | Special Weather Statement | DDC | Finney | 48 min |
| May 25, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 61 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 40 min |
| May 25, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 44 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| May 25, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 56 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 55 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 40 min |
| May 25, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 26 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 48 min |
| May 25, 10:10 PM CDT | Special Weather Statement | DDC | Edwards | 50 min |
| May 25, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 46 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 45 min |
| May 25, 10:42 PM CDT | Special Weather Statement | DDC | Rush | 48 min |
| May 25, 11:08 PM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 52 min |
| May 26, 12:08 AM CDT | Special Weather Statement | DDC | Barber | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.